Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 7, NWS Elko, NV

July 7, 2018

NWS Elko, NV issued this red flag warning at Jul 7, 2018, 3:06 PM PDT. It took effect at Jul 8, 2018, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2018, 3:06 PM PDT (22:06 UTC)
In effect from
Jul 8, 2018, 11:00 AM PDT
Expired
Jul 8, 2018, 11:00 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

The text

As transmitted.

110 
WWUS85 KLKN 072206
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
306 PM PDT Sat Jul 7 2018

...RED FLAG WARNING IN EFFECT THROUGH 11PM PDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 
AND 468, AND FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455...

...RED FLAG WARNINGS FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER 
ZONE 467, AND FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE
455 AND 457 IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... 

...FIRE WEATHER WATCH FOR ISOLATED DRY THUNDERSTORMS FOR
FIRE WEATHER ZONE 470 IN EFFECT FROM MONDAY MORNING THROUGH MONDAY 
EVENING...


NVZ467-081615-
/O.NEW.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/
/O.CON.KLKN.FW.W.0006.000000T0000Z-180708T0600Z/
Central and Western Humboldt County-
306 PM PDT Sat Jul 7 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 467... 

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 
467...

The National Weather Service in Elko has extended the Red Flag 
Warning for gusty winds and low relative humidity in zone 467
through Sunday evening. Winds will however diminish this evening
before rising again late-Sunday morning. The Red Flag Warning is 
now in effect until 11 PM PDT Sunday. 

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Winds...Southwest 10 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.
 
* Impacts...The combination of gusty winds and low humidity will
  create critical fire weather conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can 
contribute to extreme fire behavior. 

&&

$$

NVZ455-081615-
/O.NEW.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/
/O.CON.KLKN.FW.W.0006.000000T0000Z-180708T0600Z/
White Pine County-
306 PM PDT Sat Jul 7 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 
455...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR
ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455...

The National Weather Service in Elko has issued a Red Flag
Warning for isolated dry thunderstorms, which is in effect now
through 11 PM PDT Sunday. Any storms that may develop later this
afternoon will end by late this evening. Dry thunderstorms are
expected to redevelop late Sunday morning and afternoon. 

* Affected Area...Fire Weather Zone 455 White Pine County. 
 
* Thunderstorm Coverage...Isolated dry thunderstorms. The best
  chance for dry thunderstorm activity will be on Sunday, mainly
  over the southern half of the zone. Much less thunderstorm
  activity is expected the rest of this afternoon and evening.
 
* Outflow Winds...Gusts of 30 to 45 mph will be possible with 
  thunderstorms.

* Impacts...The combination dry lightning and strong outflow winds
  will create critical fire weather conditions.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong outflow winds along with dry thunderstorms and warm 
temperatures can contribute to extreme fire behavior. 

&&

$$

NVZ457-081615-
/O.NEW.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
306 PM PDT Sat Jul 7 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR
ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 457...

The National Weather Service in Elko has issued a Red Flag
Warning for isolated dry thunderstorms, which is in effect from 
11 AM to 11 PM PDT Sunday.

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.
 
* Thunderstorm Coverage...Isolated dry, with best chances over the
  eastern half of the zone Sunday afternoon and evening. 

* Outflow Winds...Gusts of 30 to 45 mph possible with 
  thunderstorms.

* Impacts...The combination of dry lightning and strong outflow
  winds will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong outflow winds, dry thunderstorms, and warm temperatures 
can contribute to extreme fire behavior. 

&&

$$

NVZ468-080600-
/O.CON.KLKN.FW.W.0006.000000T0000Z-180708T0600Z/
Eastern Humboldt County and Northwestern Elko County-
306 PM PDT Sat Jul 7 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 468...

* Affected Area...Fire Weather Zone 468 Eastern Humboldt County 
  and Northwestern Elko County.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.
 
* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ470-081615-
/O.NEW.KLKN.FW.A.0002.180709T1800Z-180710T0600Z/
Eastern Elko County-
306 PM PDT Sat Jul 7 2018

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER 
ZONE 470...

The National Weather Service in Elko has issued a Fire Weather
Watch for isolated dry thunderstorms, which is in effect from 
Monday morning through Monday evening.

* Affected Area...Fire Weather Zone 470 Eastern Elko County.
  
* Thunderstorm Coverage...Isolated dry. 

* Outflow Winds...Gusts of 30 to 45 mph possible with 
  thunderstorms.

* Impacts...The potential for dry lightning and strong outflow 
  winds may create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

JR
3 follow-up statements
166 
WWUS85 KLKN 081319
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
619 AM PDT Sun Jul 8 2018

...RED FLAG WARNING IN EFFECT THROUGH 11PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE467 
AND FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455 and 457...

...FIRE WEATHER WATCH FOR ISOLATED TO SCATTERED DRY THUNDERSTORMS
FOR FIRE WEATHER ZONE 470 IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING...

NVZ467-090600-
/O.CON.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/
Central and Western Humboldt County-
619 AM PDT Sun Jul 8 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 467...

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...Between 7 to 12 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ455-457-090600-
/O.CON.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-
619 AM PDT Sun Jul 8 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR ISOLATED TO SCATTERED DRY 
THUNDERSTORMS FOR FIRE WEATHER ZONE 457...

* Affected Area...Fire Weather Zone 455 White Pine County and 
  Fire Weather Zone 457 Northern Nye County/Lander and Eureka 
  Counties South of Highway 50.

* Thunderstorm Coverage...Isolated to scattered dry.

* Outflow Winds...Gusts of 30 to 45 mph possible with 
  thunderstorms.

* Impacts...The combination of dry lightning and strong outflow 
  winds will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong outflow winds, dry thunderstorms, and warm temperatures
can contribute to extreme fire behavior.

&&

$$

NVZ470-090730-
/O.CON.KLKN.FW.A.0002.180709T1800Z-180710T0600Z/
Eastern Elko County-
619 AM PDT Sun Jul 8 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE
WEATHER ZONE 470...

* Affected Area...Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry.

* Outflow Winds...Gusts of 30 to 45 mph possible with 
  thunderstorms.

* Impacts...The potential for dry lightning and strong outflow 
  winds may create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
626 
WWUS85 KLKN 082051
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
151 PM PDT Sun Jul 8 2018

...RED FLAG WARNING IN EFFECT THROUGH 11PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 467 AND FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455 and
457...

...FIRE WEATHER WATCH FOR ISOLATED DRY THUNDERSTORMS FOR FIRE 
WEATHER ZONE 470 FOR MONDAY HAS BEEN CANCELLED...

NVZ470-082200-
/O.CAN.KLKN.FW.A.0002.180709T1800Z-180710T0600Z/
Eastern Elko County-
151 PM PDT Sun Jul 8 2018

...FIRE WEATHER WATCH IS CANCELLED FOR ISOLATED DRY THUNDERSTORMS
FOR FIRE WEATHER ZONE 470 ON MONDAY...

The National Weather Service in Elko has cancelled the Fire
Weather Watch, which was in effect for Monday afternoon and
evening across fire weather zone 470. 

Isolated dry thunderstorms are possible across northern portions
of zone 470 on Monday, especially across northeastern areas. 

The southern portion of zone 470 however is expected to see 
scattered showers and thunderstorms on Monday, with the potential 
for flash flooding and debris flows on burns scars. 

As most of the thunderstorm activity on Monday is expected across
the southern portion of zone 470, where storms will become 
increasing more wet through the afternoon, the fire weather watch 
for dry thunderstorms has been cancelled. 

$$

NVZ467-090600-
/O.CON.KLKN.FW.W.0007.000000T0000Z-180709T0600Z/
Central and Western Humboldt County-
151 PM PDT Sun Jul 8 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 467...

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Winds...Southwest 10 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ455-457-090600-
/O.CON.KLKN.FW.W.0007.000000T0000Z-180709T0600Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-
151 PM PDT Sun Jul 8 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR ISOLATED TO SCATTERED DRY THUNDERSTORMS FOR FIRE
WEATHER ZONES 455 and 457...

* Affected Area...Fire Weather Zone 455 White Pine County and 
  Fire Weather Zone 457 Northern Nye County/Lander and Eureka 
  Counties South of Highway 50.

* Thunderstorm Coverage...Isolated to scattered dry.

* Outflow Winds...Gusts of 30 to 45 mph possible with 
  thunderstorms.

* Impacts...The combination of dry lightning and strong outflow 
  winds will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong outflow winds, dry thunderstorms, and warm temperatures
can contribute to extreme fire behavior.

&&

$$

JR
579 
WWUS85 KLKN 090554
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1054 PM PDT Sun Jul 8 2018

NVZ467-090700-
/O.EXP.KLKN.FW.W.0007.000000T0000Z-180709T0600Z/
Central and Western Humboldt County-
1054 PM PDT Sun Jul 8 2018

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467...

Winds have dropped below criteria, but fire weather will remain
elevated through the next couple days. 

$$

NVZ455-457-090700-
/O.EXP.KLKN.FW.W.0007.000000T0000Z-180709T0600Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-
1054 PM PDT Sun Jul 8 2018

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 AND 457...

Thunderstorms have diminished with only virga or light rain
showers remaining. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 7, 2:32 PM PDT, 34 minutes earlier.

Area forecast discussion, Jul 7, 2:32 PM PDT, 34 minutes before
Area Forecast Discussion
National Weather Service Elko NV
232 PM PDT Sat Jul 7 2018

.SYNOPSIS...Dry this evening across the region, with breezy
conditions in Humboldt County, and a few thunderstorms possible
across east-central NV. Quiet weather tonight. Increasing chances
of isolated thunderstorm activity across mainly just east-central
NV on Sunday. Lighter winds next week, however thunderstorms will
expand north and west and become increasingly wetter, with flash
flooding possible in some locations later next week.

&&

.SHORT TERM...Partly cloudy with some breezy southwesterly winds
across northwestern NV this afternoon. Winds will diminish into
this evening. Partly to mostly cloudy across central NV this
afternoon. Latest model guidance has come in drier and more
stable for central NV this afternoon and evening. There may be a
few lightning strikes over or near Great Basin National Park this
yet this afternoon, however better chances will be on Sunday.

On Sunday southwesterly winds will become breezy again over far
western Humboldt County, but not expecting winds to be quite as
strong at Winnemucca, or over and east of the Santa Rosa
Mountains on Sunday where the Martin fire continues to burn.
There should be enough moisture and instability setting up across
central NV on Sunday afternoon for some isolated thunderstorms.
These storms will likely be centered across northeastern Nye and
southern White Pine Counties, and should be very dry, possibly
only producing virga.

On Monday the monsoonal moisture will expand further north, up
across roughly the eastern half of Elko County. Though best
chances for isolated to scattered thunderstorms will be over and
east of the Ruby Mountains.

Temperatures will remain around 10 degrees above normal through
Monday.

.LONG TERM...Monday night through next Saturday

Main Concern or Impact: Thunderstorms...flash flooding

Brief synoptic overview:
Four Corners High continues to pull deep monsoonal moisture into
the area in the beginning of the period as it sits over in
southern Utah. Eventually, it shifts and broadens over the state
by Wednesday, remaining nearly stationary through next weekend.
The dry line initially sits from a Jackpot to Tonopah Tuesday
before being pulled northeastward to a Winnemucca to Gabbs line by
Thursday. Although the atmosphere is moist Friday and Saturday,
forcing aloft is weak with the exception of central Nevada where a
few weak easterly waves may comes through.

Changes to Previous Forecast: Adjustment on POPs, mainly to
increase then over central Nevada and increase slightly over
northern Nevada on Friday and Saturday

Forecast Confidence: Above average for the overall synoptic
pattern... no doubt we'll deal with day after day of wet and dry
t-storms as all models are pushing PW values near or above 1
inch. Low confidence on POP/precip placement beyond Wednesday
given the no/weak flow aloft pattern.

Sensible Weather/Impacts:

Precip
Thunderstorms...wet and dry with the trend towards all wet by the
end of the period. Flash flooding could become a concern for
burn scars and central Nevada. As usual, it's feast or famine with
this pattern in regards to precip amounts.

Winds
Other than winds from thunderstorms, no concerns given the
synoptic pattern.

Temps
Above average high temps on Tuesday before falling to near average
for the rest of the period. Due to increase in moisture and thus
cloud cover, overnight lows will stay above average (60s)

&&

.AVIATION...Moisture is increasing across central Nevada so expect
afternoon cumulus in KTPH and KELY. No issues expected at KWMC,
KBAM, or KEKO over the next 24hrs. Thunderstorms are expected to
be near or on station at KELY and KTPH tomorrow afternoon, with
the potential for gusty winds from these thunderstorms.

&&

.FIRE WEATHER...Main concerns this afternoon and evening are for
gusty winds and low RH across zones 467 and 468. Much less of a
threat for dry thunderstorms this afternoon and evening in zone
455 than initially forecast yesterday. Fairly quiet weather
tonight, then increasing winds and low RH across NW NV on Sunday,
with critical levels over just zone 467. A better chance for dry
thunderstorms will be on Sunday across the eastern half of zone
457 and the southern half of zone 455. Dry thunderstorms are
expected to shift north into zone 470 Monday, with wetter storms
in central NV.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 11 PM PDT this evening for Central and
Western Humboldt County-Eastern Humboldt County and Northwestern
Elko County-White Pine County.

Fire Weather Watch from Monday morning through Monday evening
for Eastern Elko County.

Red Flag Warning from 11 AM to 11 PM PDT Sunday for Central and
Western Humboldt County-Northern Nye County/Lander and Eureka
Counties South of Highway 50-White Pine County.

&&

96/85/85/96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:06 PM PDTFire Weather WatchLKNElko23 hr

Nearby

Red Flag Warnings in Nevada, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.